Article Text

Download PDFPDF
Psilocybin-induced takotsubo cardiomyopathy
  1. Wiktoria Julia Kotts1,
  2. David T Gamble1,
  3. Dana K Dawson1 and
  4. David Connor2
  1. 1School of Medicine, Medical Sciences and Nutrition, University of Aberdeen, Aberdeen, UK
  2. 2Emergency Department, Aberdeen Royal Infirmary, Aberdeen, UK
  1. Correspondence to Dr David Connor; david.connor2{at}nhs.scot

Abstract

We present a case of takotsubo cardiomyopathy following recreational ingestion of Psilocybe semilanceata (known as ‘magic mushrooms’). The patient presented with respiratory distress and pulmonary oedema responding to standard medical measures. Investigations included: echocardiogram, cardiac MRI and angiogram. Based on our search, we suggest this is only the second recognised case in the published literature.

  • clinical diagnostic tests
  • poisoning
  • drug misuse (including addiction)

Statistics from Altmetric.com

Footnotes

  • Twitter @d_w_connor

  • Contributors The case was authored by WJK and reviewed by DC, DTG and DKD.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.